×

zbMATH — the first resource for mathematics

Finite-time stability and instability of stochastic nonlinear systems. (English) Zbl 1235.93254
Summary: This paper presents a new definition of finite-time stability for stochastic nonlinear systems. This definition involves stability in probability and finite-time attractiveness in probability. An important Lyapunov theorem on finite-time stability for stochastic nonlinear systems is established. A theorem extending the stochastic Lyapunov theorem is also proved. Moreover, an example and a lemma are presented to illustrate the scope of extension. A useful inequality, extended from Bihari’s inequality, is derived, which plays an important role in showing the Lyapunov theorem. Finally, a Lyapunov theorem on finite-time instability is proved, which states that almost surely globally asymptotical stability is not equivalent to finite-time stability for some stochastic systems. Two simulation examples are given to illustrate the theoretical analysis.

MSC:
93E15 Stochastic stability in control theory
93C10 Nonlinear systems in control theory
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Bhat, S.P.; Bernstein, D.S., Finite-time stability of continuous autonomous systems, SIAM journal on control and optimization, 38, 3, 751-766, (2000) · Zbl 0945.34039
[2] Deng, H.; Krstić, M., Stochastic nonlinear stabilization-I: a backstepping design, Systems & control letters, 32, 143-150, (1997) · Zbl 0902.93049
[3] Deng, H.; Krstić, M.; Williams, R.J., Stabilization of stochastic nonlinear systems driven by noise of unknown covariance, IEEE transactions on automatic control, 46, 1237-1253, (2001) · Zbl 1008.93068
[4] Florchinger, P., Lyapunov-like techniques for stochastic stability, SIAM journal on control and optimization, 33, 1151-1169, (1995) · Zbl 0845.93085
[5] Has’minskii, R.Z., Stochastic stability of differential equations, (1980), Alphen: Sijtjoff and Noordhoff Rochwille · Zbl 0276.60059
[6] Hong, Y.; Huang, J.; Yu, Y., On an output feedback finite-time stabilization problem, IEEE transactions on automatic control, 46, 305-309, (2001) · Zbl 0992.93075
[7] Hong, Y.; Jiang, Z.P.; Feng, G., Finite-time input-to-state stability and applications to finite-time control design, SIAM journal on control and optimization, 48, 4395-4418, (2010) · Zbl 1210.93066
[8] Hong, Y.; Wang, J.; Cheng, D., Adaptive finite-time control of nonlinear systems with parametric uncertainty, IEEE transactions on automatic control, 51, 858-862, (2006) · Zbl 1366.93290
[9] Huang, X.; Lin, W.; Yang, B., Global finite-time stabilization of a class of uncertain nonlinear systems, Automatica, 41, 881-888, (2005) · Zbl 1098.93032
[10] Jiang, Z.P.; Mareels, I., A small-gain control method for nonlinear cascaded systems with dynamic uncertainties, IEEE transactions on automatic control, 42, 292-308, (1997) · Zbl 0869.93004
[11] Krstić, M.; Deng, H., Stabilization of uncertain nonlinear systems, (1998), Springer New York · Zbl 0906.93001
[12] Lipster, R.S.; Shiryayev, A.N., Theory of martingales, (1989), Kluwer Academic Dordreche/Norwell MA, translation of the Russian ed., Nauka, Moscow, 1986
[13] Liu, S.J.; Zhang, J.F., Output-feedback control of a class of stochastic nonlinear systems with linearly bounded unmeasurable states, International journal of robust and nonlinear control, 18, 665-687, (2008) · Zbl 1284.93241
[14] Liu, Y.G.; Zhang, J.F., Practical output-feedback risk-sensitive control for stochastic nonlinear systems with stable zero-dynamics, SIAM journal on control and optimization, 45, 885-926, (2006) · Zbl 1117.93067
[15] Liu, S.J.; Zhang, J.F.; Jiang, Z.P., Decentralized adaptive output-feedback stabilization for large-scale stochastic nonlinear systems, Automatica, 43, 238-251, (2007) · Zbl 1115.93076
[16] Mao, X., Stochastic differential equations and applications, (2008), Horwood
[17] Moulay, E.; Dambrine, M.; Yeganefar, N.; Perruquetti, W., Finite-time stability and stabilization of time-delay systems, Systems & control letters, 57, 561-566, (2008) · Zbl 1140.93447
[18] Moulay, E.; Perruquetti, W., Finite-time stability and stabilization of a class of continuous systems, Journal of mathematical analysis and applications, 323, 1430-1443, (2006) · Zbl 1131.93043
[19] Moulay, E.; Perruquetti, W., Finite time stability conditions for non-autonomous continuous systems, International journal of control, 81, 797-803, (2008) · Zbl 1152.34353
[20] Pan, Z.; Başar, T., Backstepping controller design for nonlinear stochastic systems under a risk-sensitive cost criterion, SIAM journal on control and optimization, 37, 957-995, (1999) · Zbl 0924.93046
[21] Situ, R., Theory of stochastic differential equations with jumps and applications: mathematical and analysis techniques with applications to engineering, (2005), Springer USA, New York
[22] Wu, Y.; Yu, X.; Man, Z., Terminal sliding mode control design for uncertain dynamic systems, Systems & control letters, 34, 5, 281-287, (1998) · Zbl 0909.93005
[23] Xie, X.J.; Duan, N., Output tracking of high-order stochastic nonlinear systems with application to benchmark mechanical system, IEEE transactions on automatic control, 55, 1197-1202, (2010) · Zbl 1368.93229
[24] Xie, X.J.; Tian, J., State-feedback stabilization for high-order stochastic nonlinear systems with stochastic inverse dynamics, International journal of robust and nonlinear control, 17, 1343-1362, (2007) · Zbl 1127.93354
[25] Xie, X.J.; Tian, J., Adaptive state-feedback stabilization of high-order stochastic systems with nonlinear parameterization, Automatica, 45, 126-133, (2009) · Zbl 1154.93427
[26] Yu, X.; Man, Z., Fast terminal sliding-mode control design for nonlinear dynamical systems, IEEE transactions on circuits and systems I, 49, 2, 261-264, (2002) · Zbl 1368.93213
[27] Yu, X.; Xie, X.J., Output feedback regulation of stochastic nonlinear systems with stochastic iiss inverse dynamics, IEEE transactions on automatic control, 55, 304-320, (2010) · Zbl 1368.93584
[28] Yu, S.; Yu, X.; Shirinzadeh, B.; Man, Z., Continuous finite-time control for robotic manipulators with terminal sliding mode, Automatica, 41, 11, 1957-2196, (2005) · Zbl 1125.93423
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.